MAUDE Adverse Event Report: ARTHREX, INC. 3.0 X 18MM VAL SCREW, TI; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.0 X 18MM VAL SCREW, TI; BONE FIXATION SCREW/PLATE
Model Number 3.0 X 18MM VAL SCREW, TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthrodesis surgery with a 3.0 plate the screw broke during insertion.The screw remained in the patient and the broken part was retrieved.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that the head returned of the low-profile screw 3.0 x 18mm was broken off from the device.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were not specified.Per dfu-0125-eo g.Precautions - 4.Damage to the driver or screw may result from failure to seat the driver fully into the screw or to align the driver properly with the screw.The most likely cause of the reported failure can be attributed to user error, specifically due to improper misaligned insertion; prying/leveraging and/or user-applied excessive mechanical forces during insertion of the screw implant.

Brand Name
3.0 X 18MM VAL SCREW, TI
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21539832
Report Number1220246-2025-00836
Device Sequence Number7687995
Product Code HWC
UDI-Device Identifier00888867050242
UDI-Public00888867050242
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0 X 18MM VAL SCREW, TI
Device Catalogue NumberAR-8933V-18
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown